Alert archive / Oklahoma / Flash Flood Warnings in 2001

Flash Flood Warning 41, NWS Shreveport, LA

December 15, 2001McCurtain County, Oklahoma

NWS Shreveport, LA issued this flash flood warning at Dec 15, 2001, 10:47 PM CST for McCurtain County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 15, 2001, 10:47 PM CST (04:47 UTC)
Expired
Dec 16, 2001, 2:45 AM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County McCurtain County, OK

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 622 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
622 m²/s²
0-3 km storm-relative helicity
764 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 160451
FFWSHV
OKC089-160845-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1047 PM CST SAT DEC 15 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 245 AM CST

* AT 1047 PM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR      
  INDICATED HEAVY RAIN FALLING OVER THE SOUTHERN PORTIONS OF THE
  COUNTY. DURING THE PAST FEW HOURS FROM ONE TO TWO INCHES OF RAIN
  HAS FALLEN ACROSS THE SOUTHERN HALF OF THE COUNTY.

  ANOTHER ONE TO TWO INCHES OF RAIN IS LIKELY DURING THE NEXT SEVERAL
  HOURS AS STORMS CONTINUE TO DEVELOP AND MOVE NORTHEAST ACROSS THE
  SAME AREAS.  

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
UNTIL 245 AM CST.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 15, 8:45 PM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Dec 15, 8:45 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CST SAT DEC 15 2001

RAIN HAS BEEN CONFINED TO THE NORTHWESTERN PART OF THE
CWA...GENERALLY NORTH AND WEST OF I30.  THE MODELS SHOW THAT THE
LIFT WILL CONTINUE TO BE BEST ACROSS THIS AREA...SO RAIN IS
EXPECTED TO CONTINUE ACROSS EXTREME NORTHEAST TEXAS....SOUTHEAST
OKLAHOMA AND SOUTHWEST ARKANSAS THROUGH THE NIGHT.  SOME FLOODING
HAS BEEN REPORTED IN THE TEXARKANA AREA...SO THE FLASH FLOOD WARNING
AND FLOOD WATCH HAVE BEEN VERIFIED.  HOWEVER WE WILL REMOVE THE
FLOOD WATCH FOR TONIGHT FROM NORTH LOUISIANA...PARTS OF THE EAST
TEXAS LAKES AREA...AND UNION COUNTY IN ARKANSAS...AS HEAVY RAIN IS
NOT EXPECTED DUE TO WEAKNESS IN LIFT TONIGHT.  WILL ADJUST POPS TO
REFLECT THIS CHANGE...DECREASING RAIN CHANCES IN THE EAST AND
SOUTH.  A WARM FRONT IN THE SOUTHERN PART OF THE AREA...CURRENTLY
NEAR A LINE FROM LFK TO ESF...AND SNAILING SLOWLY NORTHWARD...MAY BE
A FOCUS FOR THUNDERSTORMS TOMORROW.

ELEVEN

.SHV...FLOOD WATCH...
ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124>126-136>138-
149-150

In the hours before

Local storm report, Dec 15, 8:56 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 PM CST SAT DEC 15 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0730 PM    TEXARKANA                 AR   FLOODING
12/15/01   MILLER                         FLOODING ALONG NIX CREEK
                                          AT EAST 24TH STREET...AND                                           AT 40TH AND
                                          AT 40TH AND POTOMAC. FROM
                                          EMERGENCY MANAGER.

0730 PM    TEXARKANA                 AR   FLOODING
12/15/01   MILLER                         UNDERPASS FLOODED ON WEST
                                          7TH STREET. FROM EMERGENCY
                                          MANAGER.

0800 PM    TEXARKANA                 TX   FLOODING
12/15/01   BOWIE                          CARS STALLED OUT IN HIGH
                                          WATER ON FINLEY. FROM LAW
                                          ENFORCEMENT.

NNNN
Local storm report, Dec 15, 8:56 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 PM CST SAT DEC 15 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0730 PM    TEXARKANA                 AR   FLOODING
12/15/01   MILLER                         FLOODING ALONG NIX CREEK
                                          AT EAST 24TH STREET...AND
                                          AT 40TH AND POTOMAC. FROM
                                          EMERGENCY MANAGER.

0730 PM    TEXARKANA                 AR   FLOODING
12/15/01   MILLER                         UNDERPASS FLOODED ON WEST
                                          7TH STREET. FROM EMERGENCY
                                          MANAGER.

0800 PM    TEXARKANA                 TX   FLOODING
12/15/01   BOWIE                          CARS STALLED OUT IN HIGH
                                          WATER ON FINLEY. FROM LAW
                                          ENFORCEMENT.

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 6:46 AM CSTFlash Flood WarningSHVMcCurtain4 hr
Dec 16, 11:11 AM CSTFlash Flood WarningSHVMcCurtain4 hr
Dec 16, 3:15 PM CSTFlash Flood WarningSHVMcCurtain6 hr

Nearby

Flash Flood Warnings in Oklahoma, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.